MAUDE Adverse Event Report: STRYKER SPINE-US 8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482678580
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a xia serrato polyaxial screw was not able to be fully final tightened intra-operatively.The surgeon left the screw as is and completed the procedure.No adverse consequences or surgical delays were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained as the device remains implanted in the patient.It was reported that at the time of final tightening, the fastening force weakened before the appropriate torque of 12nm was reached as the serrato surgical technique states.A root cause cannot be determined.Possible causes include cross threading/misalignment of the blocker, rod not fully reduced before final tightening, excessive force applied, overtightening, anti torque not used, and/or torque wrench not fully inserted into blocker.
 
Event or Problem Description

Brand Name
8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11016218
Report Number3005525032-2020-00044
Device Sequence Number13641465
Product Code NKB
UDI-Device Identifier07613327351873
UDI-Public07613327351873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482678580
Device Catalogue Number482678580
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR